Advertisement

Logarithmic improvements in \(L^{p}\) bounds for eigenfunctions at the critical exponent in the presence of nonpositive curvature

  • Matthew D. BlairEmail author
  • Christopher D. Sogge
Article
  • 34 Downloads

Abstract

We consider the problem of proving \(L^p\) bounds for eigenfunctions of the Laplacian in the high frequency limit in the presence of nonpositive curvature and more generally, manifolds without conjugate points. In particular, we prove estimates at the “critical exponent” \(p_c = \frac{2(d+1)}{d-1}\), where a spectrum of scenarios for phase space concentration must be ruled out. Our work establishes a gain of an inverse power of the logarithm of the frequency in the bounds relative to the classical \(L^p\) bounds of the second author.

Notes

Acknowledgements

The authors are grateful to the anonymous referee for numerous comments which improved the exposition in this work.

References

  1. 1.
    Bérard, P.H.: On the wave equation on a compact Riemannian manifold without conjugate points. Math. Z. 155(3), 249–276 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Berger, M.: Some relations between volume, injectivity radius, and convexity radius in Riemannian manifolds. In: Differential Geometry and Relativity. Mathematical Physics and Applied Mathematics, vol. 3, pp. 33–42. Reidel, Dordrecht (1976)Google Scholar
  3. 3.
    Bonthonneau, Y.: A lower bound for the \(\Theta \) function on manifolds without conjugate points, (2016) arXiv preprint arXiv:1603.05697
  4. 4.
    Bourgain, J.: Besicovitch type maximal operators and applications to Fourier analysis. Geom. Funct. Anal. 1(2), 147–187 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bourgain, J.: Refinements of Strichartz’ inequality and applications to \(2\)D-NLS with critical nonlinearity. Int. Math. Res. Not. 5, 253–283 (1998)CrossRefzbMATHGoogle Scholar
  6. 6.
    Bak, J.-G., Seeger, A.: Extensions of the Stein–Tomas theorem. Math. Res. Lett. 18(4), 767–781 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Blair, M.D., Sogge, C.D.: Refined and microlocal Kakeya–Nikodym bounds for eigenfunctions in two dimensions. Anal. PDE 8(3), 747–764 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Blair, M.D., Sogge, C.D.: On Kakeya–Nikodym averages, \(L^p\)-norms and lower bounds for nodal sets of eigenfunctions in higher dimensions. J. Eur. Math. Soc. (JEMS) 17(10), 2513–2543 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Blair, M.D., Sogge, C.D.: Refined and microlocal Kakeya–Nikodym bounds of eigenfunctions in higher dimensions. Commun. Math. Phys. 356(2), 501–533 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Blair, M.D., Sogge, C.D.: Concerning Toponogov’s theorem and logarithmic improvement of estimates of eigenfunctions. J. Differ. Geom. 109(2), 189–221 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Bégout, P., Vargas, A.: Mass concentration phenomena for the \(L^2\)-critical nonlinear Schrödinger equation. Trans. Am. Math. Soc. 359(11), 5257–5282 (2007)CrossRefzbMATHGoogle Scholar
  12. 12.
    Chen, X., Sogge, C.D.: A few endpoint geodesic restriction estimates for eigenfunctions. Commun. Math. Phys. 329(2), 435–459 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Eschenburg, J.-H.: Horospheres and the stable part of the geodesic flow. Math. Z. 153(3), 237–251 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Freire, A., Mañé, R.: On the entropy of the geodesic flow in manifolds without conjugate points. Invent. Math. 69(3), 375–392 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Green, L.W.: Surfaces without conjugate points. Trans. Am. Math. Soc. 76, 529–546 (1954)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Hörmander, L.: The spectral function of an elliptic operator. Acta Math. 121, 193–218 (1968)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Hörmander, L.: Oscillatory integrals and multipliers on \(FL^{p}\). Ark. Mat. 11, 1–11 (1973)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Hezari, H., Rivière, G.: \(L^p\) norms, nodal sets, and quantum ergodicity. Adv. Math. 290, 938–966 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Hassell, A., Tacy, M.: Improvement of eigenfunction estimates on manifolds of nonpositive curvature. Forum Mathematicum 27(3), 1435–1451 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Klingenberg, W.: Riemannian manifolds with geodesic flow of Anosov type. Ann. Math. (2) 99, 1–13 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Lee, S.: Linear and bilinear estimates for oscillatory integral operators related to restriction to hypersurfaces. J. Funct. Anal. 241(1), 56–98 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Mañé, R.: On a theorem of Klingenberg. In: Dynamical Systems and Bifurcation Theory (Rio de Janeiro, 1985), Pitman Research Notes in Mathematics Series, vol. 160, pp. 319–345. Longman Science and Technology, Harlow (1987)Google Scholar
  23. 23.
    Mockenhaupt, G., Seeger, A., Sogge, C.D.: Local smoothing of Fourier integral operators and Carleson–Sjölin estimates. J. Am. Math. Soc. 6(1), 65–130 (1993)zbMATHGoogle Scholar
  24. 24.
    Sogge, C.D.: Oscillatory integrals and spherical harmonics. Duke Math. J. 53(1), 43–65 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Sogge, C.D.: Concerning the \(L^p\) norm of spectral clusters for second-order elliptic operators on compact manifolds. J. Funct. Anal. 77(1), 123–138 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Sogge, C.D.: Fourier Integrals in Classical Analysis, Cambridge Tracts in Mathematics, vol. 105. Cambridge University Press, Cambridge (1993)CrossRefGoogle Scholar
  27. 27.
    Sogge, C.D.: Kakeya-Nikodym averages and \(L^p\)-norms of eigenfunctions. Tohoku Math. J. (2) 63(4), 519–538 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Sogge, C.D.: Localized \({L}^p\)-estimates for eigenfunctions: II. arXiv preprint arXiv:1610.06639 (2016)
  29. 29.
    Sogge, C.D.: Improved critical eigenfunction estimates on manifolds of nonpositive curvature. Math. Res. Lett. 24(2), 549–570 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Sogge, C.D., Toth, J.A., Zelditch, S.: About the blowup of quasimodes on Riemannian manifolds. J. Geom. Anal. 21(1), 150–173 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Sogge, C.D., Zelditch, S.: Riemannian manifolds with maximal eigenfunction growth. Duke Math. J. 114(3), 387–437 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Sogge, C.D., Zelditch, S.: On eigenfunction restriction estimates and \(L^4\)-bounds for compact surfaces with nonpositive curvature. In: Advances in Analysis: The Legacy of Elias M. Stein, Princeton Mathematical Series, vol. 50, pp. 447–461. Princeton University Press, Princeton (2014)Google Scholar
  33. 33.
    Sogge, C.D., Zelditch, S.: Focal points and sup-norms of eigenfunctions. Rev. Mat. Iberoam. 32(3), 971–994 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Tacy, M.: A note on constructing families of sharp examples for \(L^p\) growth of eigenfunctions and quasimodes. Proc. Am. Math. Soc. 146(7), 2909–2924 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Tao, T.: A sharp bilinear restriction estimate for paraboloids. Geom. Funct. Anal. 13(6), 1359–1384 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Tao, T., Vargas, A., Vega, L.: A bilinear approach to the restriction and Kakeya conjectures. J. Am. Math. Soc. 11(4), 967–1000 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Wolff, T.: A sharp bilinear cone restriction estimate. Ann. Math. (2) 153(3), 661–698 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    Zworski, M.: Semiclassical Analysis, Graduate Studies in Mathematics. American Mathematical Society, Providence (2012)CrossRefGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsUniversity of New MexicoAlbuquerqueUSA
  2. 2.Department of MathematicsJohns Hopkins UniversityBaltimoreUSA

Personalised recommendations